Alert archive / Arkansas / Red Flag Warnings in 2011
Red Flag Warning 2, NWS Little Rock, AR
NWS Little Rock, AR issued this red flag warning at Apr 6, 2011, 4:31 AM CDT for 34 counties in Arkansas. It took effect at Apr 6, 2011, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2011, 4:31 AM CDT (09:31 UTC)
- In effect from
- Apr 6, 2011, 12:00 PM CDT
- Expired
- Apr 6, 2011, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Little Rock, AR
All 34 counties
Arkansas County, AR, Baxter County, AR, Bradley County, AR, Calhoun County, AR, Clark County, AR, Cleburne County, AR, Cleveland County, AR, Conway County, AR, Dallas County, AR, Desha County, AR, Drew County, AR, Faulkner County, AR, Fulton County, AR, Garland County, AR, Grant County, AR, Hot Spring County, AR, Independence County, AR, Izard County, AR, Jackson County, AR, Jefferson County, AR, Lincoln County, AR, Lonoke County, AR, Marion County, AR, Monroe County, AR, Ouachita County, AR, Perry County, AR, Pike County, AR, Prairie County, AR, Pulaski County, AR, Saline County, AR, Sharp County, AR, Stone County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 10 km from the middle of the area, began a volume at 09:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3219 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
345 WWUS84 KLZK 060931 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR 431 AM CDT WED APR 6 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-070000- /O.NEW.KLZK.FW.W.0002.110406T1700Z-110407T0000Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 431 AM CDT WED APR 6 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING. STRENGTHENING LOW PRESSURE TO THE WEST WILL ALLOW 20 FOOT WINDS TO INCREASE TO 15 TO 20 MPH THIS AFTERNOON...WITH GUSTS UP TO 30 MPH. ALSO...RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 25 PERCENT THIS AFTERNOON. THESE FACTORS...COMBINED WITH BELOW NORMAL RAINFALL...HAVE CREATED AN ENVIRONMENT WHERE UNCONTROLLED OR UNMONITORED FIRES COULD SPREAD VERY QUICKLY AND BE DIFFICULT TO CONTROL. MOISTURE WILL SLOWLY INCREASE THIS AFTERNOON...AND WINDS WILL LESSEN TOWARDS SUNSET...WITH CONDITIONS IMPROVING AFTER 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ 58
1 follow-up statement
023 WWUS84 KLZK 062100 RFWLZK URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LITTLE ROCK AR ISSUED BY NATIONAL WEATHER SERVICE MEMPHIS TN 400 PM CDT WED APR 6 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-070000- /O.CON.KLZK.FW.W.0002.000000T0000Z-110407T0000Z/ ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 400 PM CDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. LOW PRESSURE HAS ALLOWED ALLOW 20 FOOT WINDS TO CONTINUE TO BE 15 TO 20 MPH THIS EVENING...WITH GUSTS UP TO 30 MPH. ALSO...RELATIVE HUMIDITY VALUES REMAIN BELOW 25 PERCENT IN MUCH OF THE AREA. THESE FACTORS...COMBINED WITH BELOW NORMAL RAINFALL...HAVE CREATED AN ENVIRONMENT WHERE UNCONTROLLED OR UNMONITORED FIRES COULD SPREAD VERY QUICKLY AND BE DIFFICULT TO CONTROL. MOISTURE WILL SLOWLY INCREASE THIS EVENING...AND WINDS WILL LESSEN BY SUNSET...WITH CONDITIONS IMPROVING AROUND 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this red flag warning went out at Apr 6, 12:54 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Apr 6, 12:54 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1254 AM CDT WED APR 6 2011 .AVIATION... VFR CONDITIONS WILL PREVAIL. SOUTH WINDS WILL PICK UP MID MORNING...WITH GUSTS OVER 24 KTS. SCATTERED CU WILL DEVELOP AROUND 6K FEET...AS MOISTURE INCREASES ACROSS THE STATE. WINDS WILL LESSEN AROUND SUNSET. && .PREV DISCUSSION... /ISSUED 309 PM CDT TUE APR 5 2011/ SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT NOT MUCH CHANGE FROM YESTERDAY/S FORECAST. SKIES ARE CLEAR ACROSS ARKANSAS THIS AFTERNOON AND TEMPS ARE MILD...GENERALLY IN THE MID 60S ACROSS THE FORECAST AREA. WINDS HAVE BEEN CALM OVER THE SOUTHEAST...CLOSER TO THE SURFACE HIGH PRESSURE CENTER JUST TO THE SE OF ARKANSAS...BUT BREEZY AGAIN IN THE NORTH AND NORTHWEST. WINDS WILL REMAIN ELEVATED TONIGHT AS PRESSURE GRADIENTS INCREASE ACROSS THE STATE OVER THE NEXT 24 HOURS. TOMORROW WILL BE YET ANOTHER BREEZY DAY ESPECIALLY AT ELEVATED LOCATIONS. I EXPECT WIDESPREAD WIND GUSTS IN THE 25 TO 30 MPH RANGE WILL OCCUR. A LAKE WIND ADVISORY MAY BE NEEDED..BUT WAS NOT CONFIDENT ENOUGH TO ISSUE ONE AT THIS TIME. TEMPS WILL BE A BIT WARMER THAN TODAY AND SKIES WILL AGAIN BE CLEAR. THURSDAY SEEMS LIKE A BIT OF A CLOUDY DAY. AS DEEP SOUTHERLY FLOW ENVELOPES THE STATE LATE WED NIGHT...MORNING CLOUDS SEEM LIKELY. DESPITE CLOUD COVER...RISING UPPER HEIGHTS AND WARM ADVECTION PATTERN SHOULD COMPENSATE AND EXPECT TEMPS TO RISE INTO THE MID TO UPPER 70S. STILL HAVE A DRY FORECAST FOR THURSDAY. GFS MAINTAINS SOME LIGHT PRECIP ON THU BUT OTHER GUIDANCE IS DRY. FRIDAY WILL BE WARMER STILL AS UPPER RIDGING CONTINUES. TEMPS IN THE 80S ARE LIKELY. LONG TERM...SATURDAY THROUGH TUESDAY AN UPPER RIDGE WILL BE OVER THE EASTERN U.S. TO BEGIN THE PERIOD WITH AN UPPER TROUGH OVER THE WEST. THE UPPER LOW WILL LIFT INTO THE GREAT LAKES SUNDAY AND THIS WILL BRING NORTHWEST FLOW TO ARKANSAS BY MONDAY. A LARGE RIDGE BUILDS OVER THE WESTERN HALF OF THE COUNTRY MONDAY A STATIONARY FRONT WILL BE NORTH OF ARKANSAS TO BEGIN THE PERIOD. SMALL CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY NIGHT WHEN A COLD FRONT PUSHES THROUGH THE STATE. HIGH PRESSURE BUILDS OVER THE AREA MONDAY AND FOR MUCH OF TUESDAY. CHANCES OF SHOWERS AND THUNDERSTORMS RETURN LATE TUESDAY...AS AN UPPER LEVEL SYSTEM APPROACHES. ABOVE NORMAL TEMPERATURES ARE EXPECTED THROUGH THE PERIOD. && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...58
Hazardous weather outlook, Apr 5, 5:01 AM CDT, 23 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 501 AM CDT TUE APR 5 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061015- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 501 AM CDT TUE APR 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. THERE WILL BE AN ELEVATED WILD FIRE DANGER TODAY DUE TO LOWER RELATIVE HUMIDITY VALUES THIS AFTERNOON AND DRY FUEL LEVELS...ESPECIALLY IN THOSE AREAS THAT RECEIVED LITTLE TO NO RAIN ON MONDAY. WIND SPEEDS TODAY ARE EXPECTED TO BE BELOW 10 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WEAK UPPER LEVEL ENERGY WILL MOVE ACROSS ARKANSAS FRIDAY AND SATURDAY AND A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. SUNDAY TO MONDAY...A COLD FRONT WILL PUSH THROUGH THE AREA AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS. AT THIS TIME THE THREAT OF ANY SEVERE STORMS IS LOW WITH THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 59
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:30 AM CDT | Lake Wind Advisory | LZK | Arkansas, Baxter, Bradley, Calhoun, Clark, Cleburne and 28 more | 15 hr |
Nearby
Red Flag Warnings in Arkansas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.